Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 29, 2015, 2:20 PM CDT for Wayne County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 29, 2015, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
010
WWUS84 KMOB 291920
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT MON JUN 29 2015
ALZ052-MSZ067-076-292015-
WASHINGTON AL-WAYNE MS-GREENE MS-
220 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...
AT 219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
OVETT...OR 12 MILES NORTHEAST OF RICHTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
STATE LINE... FRUITDALE... BUCKATUNNA...
CLARA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3160 8892 3156 8825 3129 8830 3141 8884
3143 8884 3143 8894 3146 8894
TIME...MOT...LOC 1919Z 278DEG 24KT 3151 8886
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:35 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 29, 12:35 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1235 PM CDT MON JUN 29 2015 .AVIATION... 18Z ISSUANCE...WILL BEGIN WITH VFR CONDITIONS WITH VCSH/VCTS EXPECTED THROUGH THE AFTERNOON HOURS. MOSTLY DRY CONDITIONS FOLLOW FOR THIS EVENING WITH VCSH RETURNING BY 09Z AS A SERIES OF SHORTWAVES ARE EXPECTED TO BEGIN GENERATING ISOLATED CONVECTION. WILL HAVE VCTS BEGINNING BY 13Z WITH A PROB30 GROUP FROM 13-18Z FOR ISOLATED TO SCATTERED COVERAGE OF SHOWERS/STORMS. LIGHT SOUTHWEST WINDS CONTINUE THROUGH TONIGHT THEN INCREASE SOMEWHAT TUESDAY MORNING. /29 && .PREV DISCUSSION... /ISSUED 1107 AM CDT MON JUN 29 2015/ UPDATE...HAVE UPDATED TO INCLUDE SLIGHT CHANCE POPS FOR THE INTERIOR PORTION OF THE AREA ALONG WITH MUCH HIGHER POPS FOR THE MARINE AREA. MADE OTHER MINOR ADJUSTMENTS. /29 PREV DISCUSSION... /ISSUED 642 AM CDT MON JUN 29 2015/ AVIATION UPDATE...1200Z ISSUANCE...AREAS OF LIGHT FOG REDUCING VISIBILITY TO MVFR HAVE DEVELOPED ACROSS THE FLYING AREA THIS MORNING AS WELL AS SOME PATCHY IFR CONDITIONS (KPQL, KMOB AND K79J). EXPECT FOG AND LOW CLDS TO RAPIDLY DISSIPATE THIS MORNING WITH VFR PREVAILING BY 14Z. ONLY ISOLATED THUNDERSTORM DEVELOPMENT EXPECTED TODAY AND WITH ACTIVITY MAINLY CONFINED TO THE COASTAL AREA. /08 JW PREV DISCUSSION... /ISSUED 410 AM CDT MON JUN 29 2015/ SHORT TERM [TODAY THROUGH TUESDAY NIGHT]...GENERALLY A DRY FORECAST...FOR A CHANGE. OLD FRONTAL BOUNDARY ALONG THE COAST PERSISTS BUT CONTINUING TO WEAKEN. WILL KEEP SCT THUNDERSTORMS AND SHOWERS OVER THE COASTAL WATERS AND DUE TO THE WEAK BOUNDARY KEEP A SLIGHT CHANCE OF TSTMS ALG THE COAST BUT OTHERWISE A DRY FORECAST. EXPECT MOSTLY SUNNY SKIES ESPECIALLY AWAY FROM THE COAST. THOUGH WE'LL LIKELY SEE A CU FIELD DEVELOP BY LATE MORNING WHEN THE CONVECTIVE TEMP IS REACHED. HOWEVER...MODERATED DOWNWARD MOTION AS DEPICTED IN THE Q-DIVERGENCE FIELDS SHOULD SET A FAIRLY STEEP SUBSIDENCE INVERSION IN THE MID-LEVELS WHICH WILL CAP ANY FURTHER CONVECTIVE DEVELOPMENT. DAYTIME HIGHS TODAY WILL REBOUND TODAY CLIMBING INTO THE 90S EXCEPT ALONG THE IMMEDIATE COAST WHERE TEMPERATURES WILL TOP OUT IN THE UPPER 80S. REMOVED POPS FOR TONIGHT ALONG THE COAST AS REMNANT BOUNDARY CONTINUES TO FILL AND SHEAR BUT MAINTAINED A SLIGHT CHC TO LOW CHC OVER COASTAL WATERS. /08 JW THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE NEAR THE COAST... OTHERWISE LOW. LONG WAVE HIGH LEVEL TROF FROM THE GREAT LAKES TO THE CENTRAL GULF COAST TUESDAY ADVANCES EASTWARD INTO THE APPALACHIANS BY DAYBREAK WEDNESDAY MORNING. DEEP LAYER MOISTURE FROM EASTERN TEXAS TO THE NORTHEAST GULF TUESDAY MORNING BEGINS TO OVERSPREAD THE LOCAL AREA THROUGH THE DAY. MID LEVEL IMPULSES AT THE BASE OF THE HIGH LEVEL TROF WILL SERVE AS A FOCUS FOR ASCENT AND THIS COMBINED WITH SURFACE MESOSCALE BOUNDARIES FAVORS A CHANCE OF SHOWERS/STORMS. STORMS CAN BE EFFICIENT IN DROPPING LOCALLY HEAVY RAINS...CONTAINING BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING. WELL DEFINED LOW LEVEL/SURFACE HIGH OVER THE GULF MAINTAINS A WEST TO SOUTHWEST DAYTIME WIND FLOW FROM 10 TO 15 MPH AND OCCASIONALLY GUSTY IN THE AFTERNOON. HIGHS IN THE LOWER 90S. OVERNIGHT LOWS IN THE LOWER/MID 70S INTERIOR TO UPPER 70S AT THE BEACHES. /10 LONG TERM [WEDNESDAY THROUGH SUNDAY]...DEEP MOISTURE PERSISTS (PRECIPITABLE WATER VALUES AROUND 1.70 INCHES). THE LATEST GLOBAL GUIDANCE FROM THE 29.00Z RUNS CONTINUE TO INDICATE THAT THE HIGH LEVEL TROF AXIS BROADENS OVER THE EASTERN US BY THE LATTER END OF THE WEEK. TO THE NORTHWEST...THIS SET UP OFTEN FAVORS THE SOUTHEASTWARD MOVEMENT OF CONVECTIVE COMPLEXES AND OUTFLOW BOUNDARIES...WHICH CAN SPARK AREAS OF NEW STORMS OVER THE FORECAST AREA DURING THE DAYTIME AT TIMES OF MAX HEATING AND BETTER INSTABILITY. SOMETHING TO BE WATCHING FOR LATER IN THE WEEK. SMALL CHANCES OF SHOWERS/STORMS FORECAST FOR THE WEEKEND. IN THE LOWER LEVELS...HIGH PRESSURE HOLDS ACROSS THE GULF AND SOUTHEAST. DAYTIME HIGHS MOSTLY IN THE LOWER 90S WEDNESDAY/THURSDAY ARE FORECAST TO LIFT INTO THE LOWER/MID 90S FRIDAY THROUGH SUNDAY. VERY LITTLE CHANGE IN OVERNIGHT LOWS...LOWER/MID 70S INTERIOR TO UPPER 70S/NEAR 80 AT THE BEACHES. /10 AVIATION... 29.06Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST MONDAY AFTERNOON WITH IFR/MVFR CONDITIONS POSSIBLE IN AND AROUND SHOWERS AND THUNDERSTORMS. /13 MARINE...A WEAKENING FRONTAL BOUNDARY LIES ALONG THE COAST AND WILL DISSIPATE TONIGHT. AN EAST TO WEST ORIENTED HIGH PRESSURE RIDGE HAS BEGUN TO ESTABLISH ITSELF ACROSS THE NORTHERN GULF AND WILL MAINTAIN ITSELF THROUGH THE WEEK. AS A RESULT...A MODERATE TO STRONG WEST TO NORTHWEST WIND FLOW TODAY WILL EVOLVE INTO A GENERALLY MODERATE SOUTHWESTERLY TO WESTERLY FETCH TONIGHT AND PERSIST THROUGH THE WEEK. /08 JW FIRE WEATHER...LATEST GRIDDED FORECASTS CONTINUE TO CALL FOR VERY HIGH DISPERSION INDEX RATINGS TO LIFT TO WELL ABOVE 100 OVER THE INTERIOR ZONES TODAY. THIS RESIDES IN THE EXCELLENT CATEGORY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 72 90 72 89 / 30 10 50 30 30 PENSACOLA 90 76 90 76 90 / 30 10 40 30 30 DESTIN 88 77 90 78 90 / 30 10 40 30 30 EVERGREEN 94 71 90 70 91 / 20 10 30 30 30 WAYNESBORO 94 70 91 70 91 / 20 10 50 30 40 CAMDEN 94 71 90 70 91 / 20 10 30 30 30 CRESTVIEW 92 70 91 72 93 / 20 10 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 29, 5:39 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 539 AM CDT MON JUN 29 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 539 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE COAST TODAY. ONE OR TWO STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH ISOLATED THUNDERSTORMS ANTICIPATED FRIDAY THROUGH SUNDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES WILL CONTINUE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-301045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 539 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A WEST TO NORTHWEST FETCH OF 15 TO 20 KNOTS OVER GULF WATERS TODAY WILL CREATE CAUTIONARY CONDITIONS FOR SMALL CRAFT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STRONG STORMS MAY GENERATE HIGH WINDS...FREQUENT LIGHTNING...AND LOCALLY HIGHER SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. A FEW STORMS COULD BECOME STRONG AND GENERATE HIGH WINDS...FREQUENT LIGHTNING...AND LOCALLY HIGHER SEAS.
In the hours before
Special weather statement, Jun 29, 2:18 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT MON JUN 29 2015
ALZ261-263-MSZ078-079-292015-
MOBILE INLAND AL-MOBILE CENTRAL AL-GEORGE MS-STONE MS-
218 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STONE AND SOUTHERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN MOBILE COUNTY
IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LATIMER...OR 16 MILES NORTH OF ST. MARTIN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT...INTENSE LIGHTNING IS OCCURRING WITH THIS STORM.
LAT...LON 3075 8900 3089 8829 3062 8825 3061 8841
3074 8841 3073 8888 3068 8889 3068 8899
TIME...MOT...LOC 1916Z 261DEG 27KT 3068 8890Special weather statement, Jun 29, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT MON JUN 29 2015
ALZ052-MSZ067-076-292015-
WASHINGTON AL-WAYNE MS-GREENE MS-
220 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI AND WESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA UNTIL 315 PM CDT...
AT 219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
OVETT...OR 12 MILES NORTHEAST OF RICHTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
STATE LINE... FRUITDALE... BUCKATUNNA...
CLARA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3160 8892 3156 8825 3129 8830 3141 8884
3143 8884 3143 8894 3146 8894
TIME...MOT...LOC 1919Z 278DEG 24KT 3151 8886The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 29, 2:38 PM CDT | Special Weather Statement | MOB | Mobile | 67 min |
| Jun 29, 3:13 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 29, 2:18 PM CDT | Special Weather Statement | MOB | George | 57 min |
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.